Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 26, 2011, 7:24 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 7:24 PM EDT (23:24 UTC)
- Expired
- Mar 26, 2011, 8:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:10 PM EDT | TSTM WND DMG | 5 N Cleveland, TN | ONE TREE DOWN ON VALLEY HEAD RD REPORTED BY DISPATCH. |
| Mar 26, 8:12 PM EDT | TSTM WND DMG | 5 S Benton, TN | ONE TREE DOWN ON HIGHWAY 64 REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS54 KMRX 262324
SVRMRX
TNC011-139-270015-
/O.NEW.KMRX.SV.W.0042.110326T2324Z-110327T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 815 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HARRISON...OR 11 MILES EAST OF CHATTANOOGA...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CLEVELAND...BENTON...DUCKTOWN...CHARLESTON...MCDONALD...FLINT
SPRINGS...HOPEWELL...WATERVILLE...TASSO...GAP SPRINGS...
CONASAUGA...CALHOUN...PARKSVILLE...RELIANCE...BIG FROG MOUNTAIN...
ARCHVILLE AND TURTLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3502 8496 3504 8500 3510 8501 3519 8501
3536 8487 3530 8474 3525 8473 3525 8469
3527 8466 3527 8452 3529 8449 3524 8435
3521 8434 3523 8432 3521 8429 3500 8431
3499 8497
TIME...MOT...LOC 2324Z 266DEG 47KT 3506 8501
$$
TG2 follow-up statements
244
WWUS54 KMRX 262343
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
743 PM EDT SAT MAR 26 2011
TNC011-139-270015-
/O.CON.KMRX.SV.W.0042.000000T0000Z-110327T0015Z/
BRADLEY TN-POLK TN-
743 PM EDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR POLK AND BRADLEY COUNTIES...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARKSVILLE...OR 8 MILES SOUTHWEST OF BENTON...MOVING
EAST AT 55 MPH. OTHER STRONG TO SEVERE STORMS MAY AFFECT MUCH OF
BRADLEY COUNTY AROUND OR AFTER 8 PM EDT.
LOCATIONS IN THE WARNING INCLUDE...
BENTON...DUCKTOWN...PARKSVILLE...RELIANCE...BIG FROG MOUNTAIN...
ARCHVILLE AND TURTLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3502 8496 3504 8500 3510 8501 3519 8501
3536 8487 3530 8474 3525 8473 3525 8469
3527 8466 3527 8452 3529 8449 3524 8435
3521 8434 3523 8432 3521 8429 3500 8431
3499 8497
TIME...MOT...LOC 2342Z 262DEG 43KT 3508 8468
$$
TG554
WWUS54 KMRX 270011
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
811 PM EDT SAT MAR 26 2011
TNC011-139-270019-
/O.EXP.KMRX.SV.W.0042.000000T0000Z-110327T0015Z/
BRADLEY TN-POLK TN-
811 PM EDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR POLK AND BRADLEY COUNTIES WILL
BE ALLOWED TO EXPIRE AT 815 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...BRIEF HEAVY RAINS...GUSTY WINDS TO 40 MPH AND SMALL HAIL
COULD OCCUR WITH LINGERING STORMS OVER THE NEXT 15 TO 30 MINUTES.
LAT...LON 3502 8496 3504 8500 3510 8501 3519 8501
3536 8487 3530 8474 3525 8473 3525 8469
3527 8466 3527 8452 3529 8449 3524 8435
3521 8434 3523 8432 3521 8429 3500 8431
3499 8497
TIME...MOT...LOC 0009Z 262DEG 43KT 3512 8429
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:06 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 26, 3:06 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT SAT MAR 26 2011 .SHORT TERM (TONIGHT AND SUNDAY)... LOW PRESSURE TRACKING FROM THE OZARKS TO THE APPALACHIANS WILL SPREAD RAIN ACROSS THE ENTIRE AREA TONIGHT. THE WARM FRONT WILL REMAIN JUST SOUTH OF OUR AREA...WHILE THE 850 MB FRONT WILL BE NEAR THE TN/VA BORDER. SO SURFACE BASED CONVECTION AND THE SEVERE THREAT WILL STAY SOUTH...BUT ELEVATED INSTABILITY WILL MEAN A GOOD CHANCE OF THUNDER ACROSS MOST OF THE AREA. ON THE NORTHERN END...FORECAST SOUNDINGS SHOW A DEEP ISOTHERMAL LAYER THAT STAYS 2-4 DEGREES ABOVE FREEZING ALL NIGHT...SO NO FROZEN PRECIP ISSUES ARE EXPECTED. ONCE THE LOW PRESSURE CENTER TRACKS EAST OF THE MOUNTAINS SUNDAY MORNING...DRIER AIR ALOFT MOVES IN AND PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST...ENDING EVERYWHERE IN THE AFTERNOON. PLENTY OF LOW LEVEL MOISTURE WILL KEEP CLOUDY SKIES OVER THE AREA THROUGH THE DAY...AND WENT WITH TEMPERATURES ON THE COOL SIDE OF MOS GUIDANCE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)... THE GFS AND NAM ARE IN AGREEMENT WITH PULLING ANOTHER WAVE ACROSS THE FORECAST AREA SUNDAY NIGHT AND MONDAY MORNING WITH AN INVERTED SURFACE TROUGH. VERTICAL PROFILE LOOKS GOOD ENOUGH TO PRODUCE A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW ACROSS PARTS OF SOUTHWEST VIRGINIA...FAR NORTHEAST TENNESSEE AND POSSIBLY THE NORTHERN PLATEAU. A SURFACE RIDGE OF HIGH PRESSURE BUILDS INTO THE TENNESSEE VALLEY FOR MONDAY...BUT FAST ZONAL FLOW PULLS ANOTHER SYSTEM INTO THE FORECAST AREA BY LATE TUESDAY...TUESDAY NIGHT AND WEDNESDAY. A NORTHERN STREAM WAVE ACROSS THE GREAT LAKES AND OHIO VALLEY HELPS PULL A COLD FRONT ACROSS THE AREA TUESDAY NIGHT. INVERTED TROUGH... ISENTROPIC LIFT...AND DIRECT CIRCULATION ASSOCIATED WITH NORTHERN STREAM UPPER JET WILL PRODUCE A GOOD CHANCE-LIKELY POPS. INSTABILITY LACKING SO WILL NOT INCLDE THUNDER. FOR WEDNESDAY NIGHT AND THURSDAY MORNING...SURFACE RIDGING WILL PRODUCE DRY CONDITIONS. MODELS SHOW A STRONGER SHORT-WAVE TROUGH MOVING ACROSS TEXAS INTO THE NORTHERN GULF FOR THE END OF THE MEDIUM RANGE. MOST OF THE MOISTURE AND DYNAMICS STAYS SOUTH OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 47 54 46 59 40 / 100 30 70 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 47 52 42 52 38 / 100 40 70 40 10 OAK RIDGE, TN 45 51 40 53 37 / 100 30 70 30 10 TRI CITIES AIRPORT, TN 41 49 37 48 31 / 100 70 70 60 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/DH
Hazardous weather outlook, Mar 26, 4:06 AM EDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EDT SAT MAR 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EDT SAT MAR 26 2011 /306 AM CDT SAT MAR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND POSSIBLY STRONG WINDS...WITH THE HIGHEST THREAT OVER SOUTHERN COUNTIES. VERY HEAVY RAIN MAY OCCUR...ESPECIALLY ACROSS SOUTHERN AND CENTRAL AREAS...WHICH MAY CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 26, 5:56 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 556 PM EDT SAT MAR 26 2011 TNZ081-082-262245- BLEDSOE TN-SEQUATCHIE TN- 456 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 545 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF GRUETLI-LAAGER...OR 17 MILES SOUTH OF MCMINNVILLE...MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...PIKEVILLE... CARTWRIGHT...CAGLE...OLD CUMBERLAND...PALIO...MOUNT CREST...BRAYTON AND MELVINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 63 min |
| Mar 26, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.